Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 482, NWS Jackson, MS

June 26, 2001Clarke County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 26, 2001, 4:53 PM CDT for Clarke County, Mississippi. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2001, 4:53 PM CDT (21:53 UTC)
Expired
Jun 26, 2001, 5:30 PM CDT
In force
37 min
Issued by
NWS Jackson, MS
Area
Whole counties

County Clarke County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.9 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2001-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 171 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2001-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
171 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
1416 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 262153
SVRJAN
MSC023-262230-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
453 PM CDT TUE JUN 26 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI

* UNTIL 530 PM CDT

* AT 453 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM ABOUT 9 MILES NORTHEAST OF QUITMAN.  THE 
  STORM WAS NEARLY STATIONARY.

* THE SEVERE THUNDERSTORM WILL...
  REMAIN OVER RURAL CLARKE COUNTY 

WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.

HAIL TO THE SIZE OF DIMES IS LIKELY WITH THIS STORM.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:20 PM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jun 26, 3:20 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION...CORRECTION FOR TEMPS
NATIONAL WEATHER SERVICE JACKSON MS
320 PM CDT TUE JUN 26 2001

COLD CORE MID LEVEL LOW CONTINUES TO BE THE DOMINATE FEATURE
AFFECTING THE WEATHER OVER OUR FORECAST AREA. THE LOW WAS LOCATED
OVER NORTHERN ALABAMA THIS MORNING AND THE MODELS ARE IN FAIRLY GOOD
AGREEMENT OF CONTINUING TO SLOWLY MOVE THE LOW TOWARD THE WEST
NORTHWEST THROUGH 48 HOURS. BEST CONVECTION HAS BEEN AND WILL REMAIN
TO BE CLOSE TO THE CENTER OF LOW WHERE STEEPER LAPSE RATES ARE
PRESENT. BY WEDNESDAY THE LOW WILL BE NORTHWEST OF THE CWA PUTTING
US ON THE INFLOW SIDE OF THE SYSTEM. THIS COUPLED WITH LOW LEVEL
SOUTHERLY FLOW SHOULD GIVE BETTER CHANCES FOR CONVECTION OVER THE
ENTIRE CWFA FOR WEDNESDAY AND INTO THURSDAY.

TONIGHT WILL KEEP A CHANCE OF THUNDERSTORMS IN ALL NIGHT FOR THE
NORTHERN ZONES WITH EVENING WORDING FOR THE SOUTHERN ZONES. SPC HAS
SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ENTIRE CWFA ON
WEDNESDAY...BUT WILL NOT MENTION SEVERE AS OF YET DUE TO THE
UNCERTAINTY OF WHERE THE UPPER LOW WILL BE BY TOMORROW.

WILL GO WITH PERSISTENCE OF TEMPERATURES AND KEEP HIGHS AND LOWS A
BIT BELOW NORMAL FOR THIS TIME OF YEAR.

IN THE EXTENDED...MAY STILL BE FEELING THE AFFECTS OF THE UPPER LOW
INTO FRIDAY AND BY EARLY NEXT WEEK LOOKS LIKE MORE NORMAL SUMMERTIME
PATTERN WILL BE SETTING UP AS THE HIGH PRESSURE RIDGE BUILDS INTO
THE SOUTHEASTERN STATES.

PRELIM NUMBERS...
JAN 66/88 66/88 2334
MEI 65/88 65/88 3334

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.
02

In the hours before

Special weather statement, Jun 26, 1:25 PM CDT, 3 hours 28 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
271200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
125 PM CDT TUE JUN 26 2001

...THUNDERSTORMS...
ISOLATED, SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
AND EVENING ACROSS PORTIONS OF NORTHEAST AND EAST CENTRAL
MISSISSIPPI...MAINLY ALONG AND NORTH OF A CARTHAGE TO
PHILADELPHIA TO DEKALB LINE AND EAST OF INTERSTATE 55.

THE ISOLATED SEVERE WEATHER THREAT IS EXPECTED TO BE FOR LARGE
HAIL AND STRAIGHT-LINE WINDS OF UP TO 60 MPH. FARTHER SOUTH AND
WEST, ONLY ISOLATED, NON-SEVERE SHOWERS AND THUNDERSTORMS ARE
EXPECTED.

ACTIVATION OF STORM SPOTTERS, EMERGENCY MANAGEMENT PERSONNEL, AND
HAM RADIO OPERATORS SHOULD NOT BE NECESSARY THROUGH TONIGHT.
HOWEVER, INTERESTS IN THE ISOLATED, SEVERE THREAT AREA SHOULD
STAY ABREAST OF WEATHER CONDITIONS LATE THIS AFTERNOON INTO THE
EARLY EVENING HOURS.

AN UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE MOVE WEST
TOWARDS THE MISSISSIPPI VALLEY REGION OF WESTERN TENNESSEE,
NORTHERN MISSISSIPPI, AND EASTERN ARKANSAS THROUGH TONIGHT. AS
THIS SYSTEM MOVES OVER THESE AREAS, LIFT AND COOLING IN THE UPPER
ATMOSPHERE WILL OCCUR ALONG WITH INCREASING LOW LEVEL MOISTURE
ALONG THE EAST SIDE OF THIS SYSTEM. SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON
HOURS...ESPECIALLY IN NORTHEAST AND EAST CENTRAL MISSISSIPPI. AN
ISOLATED STORM OR TWO MAY BECOME SEVERE WITH HAIL TO THE SIZE OF
DIMES AND DAMAGING WIND GUSTS TO 60 MPH. STORMS SHOULD BEGIN TO
DISSIPATE AND DIMINISH IN COVERAGE AFTER SUNSET...BUT A FEW
STORMS MAY PERSIST THROUGH MIDNIGHT.

FOR MORE INFORMATION PLEASE VISIgT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Special weather statement, Jun 26, 2:19 PM CDT, 2 hours 34 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
271200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
219 PM CDT TUE JUN 26 2001

...THUNDERSTORMS...
ISOLATED, SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
AND EVENING ACROSS PORTIONS OF NORTHEAST AND EAST CENTRAL
MISSISSIPPI...MAINLY ALONG AND NORTH OF A CARTHAGE TO
PHILADELPHIA TO DEKALB LINE AND EAST OF INTERSTATE 55.

THE ISOLATED SEVERE WEATHER THREAT IS EXPECTED TO BE FOR LARGE
HAIL AND STRAIGHT-LINE WINDS OF UP TO 60 MPH. FARTHER SOUTH AND
WEST, ONLY ISOLATED, NON-SEVERE SHOWERS AND THUNDERSTORMS ARE
EXPECTED.

ACTIVATION OF STORM SPOTTERS, EMERGENCY MANAGEMENT PERSONNEL, AND
HAM RADIO OPERATORS SHOULD NOT BE NECESSARY THROUGH TONIGHT.
HOWEVER, INTERESTS IN THE ISOLATED, SEVERE THREAT AREA SHOULD
STAY ABREAST OF WEATHER CONDITIONS LATE THIS AFTERNOON INTO THE
EARLY EVENING HOURS.

AN UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE WEST
TOWARDS THE MISSISSIPPI VALLEY REGION OF WESTERN TENNESSEE,
NORTHERN MISSISSIPPI, AND EASTERN ARKANSAS THROUGH TONIGHT. AS
THIS SYSTEM MOVES OVER THESE AREAS, LIFT AND COOLING IN THE UPPER
ATMOSPHERE WILL OCCUR ALONG WITH INCREASING LOW LEVEL MOISTURE
ALONG THE EAST SIDE OF THIS SYSTEM. SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON
HOURS...ESPECIALLY IN NORTHEAST AND EAST CENTRAL MISSISSIPPI. AN
ISOLATED STORM OR TWO MAY BECOME SEVERE WITH HAIL TO THE SIZE OF
DIMES AND DAMAGING WIND GUSTS TO 60 MPH. STORMS SHOULD BEGIN TO
DISSIPATE AND DIMINISH IN COVERAGE AFTER SUNSET...BUT A FEW
STORMS MAY PERSIST THROUGH MIDNIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 2:16 PM CDTSevere Thunderstorm WarningJANLauderdale29 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.